Oregon, 2006

Damaging Wind in Oregon, July 9, 2006

July 9, 2006 · NWS PDT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 9, 1:30 PM PST, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 9, 1:30 PM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT SUN JUL 9 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE
OVER THE WESTERN STATES IS MOVING EAST THIS AFTERNOON AND AN UPPER
LEVEL LOW WILL MOVE ASHORE INTO BRITISH COLUMBIA TONIGHT. THIS
EVENING WILL SEE SOME ISOLATED THUNDERSTORMS IN DESCHUTES COUNTY AND
THE MOUNTAINS OF CENTRAL AND EASTERN OREGON AS DAYTIME HEATING AND A
WEAK DISTURBANCE WORKS WITH SOME MOISTURE PULLED IN FROM THE SOUTH
TO INITIATE A FEW STORMS. WITH MODEST MOISTURE AND MILD
INSTABILITY...DO NOT EXPECT ANY SEVERE STORMS JUST SOME GARDEN
VARIETY THUNDERSTORMS. ALREADY SEEING A LIGHTNING STRIKE OR TWO
NEAR JOHN DAY AND EXPECT THIS TO CONTINUE THROUGH EARLY EVENING.
WINDS WILL PICK UP AND BECOME BREEZY THIS EVENING AND TONIGHT IN THE
COLUMBIA GORGE AND KITTITAS VALLEY AS THE PRESSURE GRADIENTS TIGHTEN
UP. OVERNIGHT A MORE WESTERLY FLOW WILL DEVELOP AND COOLER AIR WILL
MOVE INTO THE REGION AS THE RIDGE GETS FLATTENED/SHOVED EAST. THIS
WILL BRING TEMPERATURES DOWN SEVERAL DEGREES TOMORROW. WINDS WILL
PICK UP AGAIN TOMORROW AFTERNOON AND EVENING WITH GREATER COVERAGE.
THE COLUMBIA GORGE AND KITTITAS VALLEY LOOK WINDY AND THE COLUMBIA
BASIN WILL BE BREEZY. MET GUIDANCE GIVES 36 MPH AT ELLENSBURG
TOMORROW AFTERNOON. DO NOT THINK IT WILL GET THAT QUITE THAT
STRONG...BUT A WIND ADVISORY MAY PROVE NECESSARY FOR THE KITTITAS
VALLEY. HAVE KEPT A SLIGHT CHANCE OF THUNDERSTORMS IN THE CENTRAL
AND EASTERN MOUNTAINS MONDAY AFTERNOON AND EVENING DUE TO RESIDUAL
MOISTURE AND HEATING BUT IT SHOULD BE EVEN LESS IMPRESSIVE THAN
TODAY. TUESDAY LOOKS DRY AND A FEW DEGREES COOLER AS A TROUGH MOVES
INTO THE PACIFIC NORTHWEST. A FRONT WILL MOVE THROUGH ON WEDNESDAY
FOR A SLIGHT CHANCE OF SHOWERS IN THE CASCADES AND A SLIGHT CHANCES
OF THUNDERSTORMS IN THE MOUNTAINS OF CENTRAL AND EASTERN OREGON. GP

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...MODELS IN PRETTY GOOD
AGREEMENT WITH A LOW PRESSURE SYSTEM OFF THE CENTRAL BRITISH
COLUMBIA COAST AND HIGH PRESSURE OVER THE SOUTHWEST. THIS WILL KEEP
THE AREA IN A SOUTHWEST FLOW AS THE RIDGE BEGINS TO BUILD NORTHWARD
ON THURSDAY. MOST OF THE DISTURBANCES FROM THE LOW WILL MOVE OFF TO
THE NORTH LEAVING THE AREA DRY THROUGH THE WEEK. TEMPERATURES WILL
BEGIN TO WARM EACH DAY AND BE NEAR NORMAL BY THE END OF THE WEEK. DK

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS WITH
MID TO HIGH LEVEL CLOUDS ACROSS THE REGION. ISOLATED THUNDERSTORMS
WILL IMPACT THE SOUTHERN PART OF TWEB368 AND POSSIBLY AS FAR NORTH
AS KRDM THIS AFTERNOON AND EVENING. DK

&&

.FIRE WEATHER...CONCERNS THROUGH TOMORROW WILL BE TSTMS THIS
EVENING...AND WINDS/RH ON MONDAY. FOR THE TSTMS...WITH COVERAGE
REMAINING ISOLATED...AND MOST STORMS PRODUCING AT LEAST SOME
PRECIP...WILL NOT ISSUE A RED FLAG WARNING. FOR MONDAY...THINK
RHS WILL CONTINUE TO INCREASE AS THE MARINE AIR WORKS IN...MAKING
THE BREEZY/WINDY SCENARIO A NON-REDFLAG EVENT. WILL HEADLINE THE
PLANNING FCST WITH BREEZY TO WINDY CONDITIONS FOR THE GORGE...EAST
SLOPES...AND THE BASIN ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  63  89  56  85 /  10   0  10  10
ALW  66  90  62  87 /   0   0   0  10
PSC  64  92  58  89 /   0   0   0  10
YKM  64  87  54  85 /   0   0   0  10
HRI  62  91  57  87 /   0   0   0  10
ELN  63  83  55  83 /  10   0   0  10
RDM  53  86  46  82 /  20  10  10  10
LGD  59  87  55  85 /  10  10  10  10
5J0  55  90  51  87 /  10  10  10  10
DLS  67  85  59  81 /   0   0   0  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/84/84
Hazardous weather outlook, Jul 9, 3:10 AM PST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
410 AM PDT SUN JUL 9 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-101115-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
410 AM PDT SUN JUL 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
     BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

MID LEVEL MOISTURE WILL COMBINE WITH A WEAK WAVE AND DAYTIME
HEATING TO TRIGGER ISOLATED THUNDERSTORMS OVER CENTRAL OREGON AND
THE NORTHEAST OREGON MOUNTAINS THIS AFTERNOON/EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MONDAY
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

MID LEVEL MOISTURE WILL COMBINE WITH A WEAK WAVE AND DAYTIME HEATING
TO TRIGGER ISOLATED THUNDERSTORMS OVER THE NORTHEAST OREGON
MOUNTAINS MONDAY AFTERNOON/EVENING. TUESDAY WILL BE DRY IN WESTERLY
FLOW ALOFT. A STRONGER WAVE WILL TRIGGER MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS WEDNESDAY. A STRONG HIGH PRESSURE RIDGE OVER THE
SOUTHERN U.S. WILL STRENGTHEN NORTHWARD AND PROVIDE DRY CONDITIONS
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The Portland,OR radar (KRTX), 225 km away, was scanning. The volume nearest the first event began at 23:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Deschutes

When
July 9, 3:45 PM PST
Where
Deschutes County, Bend
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
44.067, -121.300

Tree limbs down near St. Charles Medical Center east side of Bend.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526268.